Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Is it possible to acquire ochronosis exogenous while using HQ 4% during 5-6 weeks?

Hello Dr. Simple question. Is it possible to adquire ochronosis exogenous while using HQ 4% during 5-6 weeks? I used HQ 4%, combined with retin a and steroide to treat post inflammatory hyperpigmentation after a chemical peel 1 year ago. Use of mentioned productos was for 3 consecutive days, followed by 3 more days of non topical use. Total period, 5-6 weeks. Problem is that I still have a permanent darkening in periorbital and malar areas that does not respond to treatment and are refractory in 15 days after any cryotherapy o chemical procedure. Skin with minimal aplication (1-2 weeks) of the mentioned HQ, retin a and steriod compund is normal. Skin with more application of the same compound (5-6 weeks) remains brown-gray dark; and its been a year know since the application and no recovery is seen.
Asked On : Thu, 29 Nov 2012
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response

You avoid the use of hydroquinone , you may develop exogenous ochronosis..

In your case, the melanin might be in dermis..dermal hypermelanosis,so there is poor respone...

I think, you may go for laser therapy or deep chemical peeling.

But, this should be done by expert dermatologist only.

Avoid sun exposure, you may use sun screen like sunmask aqua gel.

Oral glutathion, vitamin C and nicotinic acid may be helpful to reduce the pigmentation.

I hope you got my answer.


Dr. Ilyas Patel MD
Answered: Tue, 13 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor